MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9 ASSAY; SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9 ASSAY; SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer from outside the united states reports observation of discordant results for three patient samples when running ca 19-9 lot 522 on atellica im 1600 analyzer.The initial results were reported to the physician(s) who questioned the results.The samples were repeated on two other atellica im 1600 analyzers and comparable results were obtained.The numerical results for the alternate method and the reference range were not provided.However, the customer stated that the alternate method results were normal.Data from the customer's analyzers on (b)(6) 2023 indicates they tested over 5,000 samples with the atellica im ca 19-9 assay, where the average recovery of the sample was = 37 u/ml, so the samples make up less than 0.5% of the normal samples tested in july.The expected values section of the atellica im ca 19-9 instructions for use (ifu) indicates 3.7% of samples from normal patients recovered 37 u/ml, so a certain number of elevated results from normal patients can be expected for this assay.The limitations section of the atellica im ca 19-9 ifu states, "elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.The concentration of ca 19-9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity." based on the available information, the cause of the discordant results is consistent with normal assay performance.The customer is operational.
 
Event or Problem Description
The customer from outside the united states reports observation of discordant results for three patient samples when running ca 19-9 lot 522 on atellica im 1600 analyzer.The initial results were reported to the physician(s) who questioned the results.The samples were repeated on another atellica im 1600 analyzers and comparable results were obtained.The numerical results for the alternate method and the reference range were not provided.However, the customer stated that the alternate method results were normal.There are no known reports of patient intervention or adverse health consequences due to the discordant, ca 19.9 results.

Brand Name
ATELLICA IM CA 19-9 ASSAY
Common Device Name
SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney st.
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney st.
east walpole, MA 02032
7818564812
MDR Report Key17796878
Report Number1219913-2023-00213
Device Sequence Number7041852
Product Code NIG
UDI-Device Identifier00630414598178
UDI-Public00630414598178
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2023
Device Model NumberN/A
Device Catalogue Number10995490
Device Lot Number522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2023
Initial Report FDA Received Date09/22/2023
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown